Alert archive / Arizona / Wind Advisories in 2014

Wind Advisory 24, NWS Flagstaff, AZ

October 31, 2014Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Oct 31, 2014, 3:43 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Nov 1, 2014, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2014, 3:43 PM MST (22:43 UTC)
In effect from
Nov 1, 2014, 11:00 AM MST
Expired
Nov 1, 2014, 6:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2175 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WWUS75 KFGZ 312243
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
343 PM MST FRI OCT 31 2014

AZZ004-006-007-009-011>017-039-040-010645-
/O.NEW.KFGZ.WI.Y.0024.141101T1800Z-141102T0100Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
343 PM MST FRI OCT 31 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY. 

* TIMING...SOUTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE INTO THE
  EARLY EVENING HOURS...BEFORE DIMINISHING SLIGHTLY OVERNIGHT. A
  FEW AREAS...SUCH AS DONEY PARK AND THE HOUSE ROCK VALLEY...MAY
  SEE GUSTS OVER 35 MPH DURING THE OVERNIGHT HOURS. WINDS WILL
  THEN INCREASE SIGNIFICANTLY OVER MUCH OF THE AREA BY LATE
  SATURDAY MORNING.

* WINDS...INCREASING TO 15 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH
  BY LATE SATURDAY MORNING.

* IMPACTS...SOME BLOWING DUST POSSIBLE EAST AND NORTHEAST OF
  FLAGSTAFF. GUSTY WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
5 follow-up statements
484 
WWUS75 KFGZ 010547
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1047 PM MST FRI OCT 31 2014

AZZ004-006-007-009-011>017-039-040-011400-
/O.CON.KFGZ.WI.Y.0024.141101T1800Z-141102T0100Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
1047 PM MST FRI OCT 31 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST
SATURDAY...

* TIMING...A FEW AREAS...SUCH AS DONEY PARK AND THE HOUSE ROCK
  VALLEY...MAY SEE GUSTS OVER 35 MPH DURING THE OVERNIGHT HOURS
  TONIGHT. OTHERWISE...WINDS WILL THEN INCREASE SIGNIFICANTLY OVER
  MUCH OF THE AREA BY LATE SATURDAY MORNING.

* WINDS...INCREASING TO 15 TO 30 MPH WITH GUSTS FROM 40 TO 50 
  MPH BY LATE SATURDAY MORNING. 

* IMPACTS...SOME BLOWING DUST POSSIBLE EAST AND NORTHEAST OF 
  FLAGSTAFF. GUSTY WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
808 
WWUS75 KFGZ 011051
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
351 AM MST SAT NOV 1 2014

AZZ004-006-007-009-011>017-039-040-011900-
/O.CON.KFGZ.WI.Y.0024.141101T1800Z-141102T0100Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
351 AM MST SAT NOV 1 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS EVENING...

* TIMING...A FEW AREAS...SUCH AS DONEY PARK AND THE HOUSE ROCK
  VALLEY...MAY SEE GUSTS OVER 35 MPH DURING THE OVERNIGHT HOURS
  TONIGHT. OTHERWISE...WINDS WILL INCREASE SIGNIFICANTLY OVER MUCH
  OF THE AREA BY LATER THIS MORNING.

* WINDS...INCREASING TO 15 TO 30 MPH WITH GUSTS FROM 40 TO 50 
  MPH BY LATE THIS MORNING. 

* IMPACTS...SOME BLOWING DUST POSSIBLE EAST AND NORTHEAST OF 
  FLAGSTAFF. GUSTY WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
787 
WWUS75 KFGZ 011704
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1004 AM MST SAT NOV 1 2014

AZZ010-020100-
/O.EXA.KFGZ.WI.Y.0024.141101T1800Z-141102T0100Z/
CHINLE VALLEY-
INCLUDING THE CITIES OF...CHINLE...KAYENTA
1004 AM MST SAT NOV 1 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* TIMING...WINDS WILL INCREASE LATE THIS MORNING WITH GUSTY WINDS
  CONTINUING THROUGH EARLY THIS EVENING.

* WINDS...SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS
  UP TO 40 MPH.

* IMPACTS...SOME BLOWING DUST WILL BE POSSIBLE IN THE CHINLE VALLEY.
  GUSTY WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006-007-009-011>017-039-040-020100-
/O.CON.KFGZ.WI.Y.0024.141101T1800Z-141102T0100Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
1004 AM MST SAT NOV 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...WINDS WILL INCREASE SIGNIFICANTLY LATE THIS MORNING
  WITH STRONG AND GUSTY WINDS LASTING THROUGH EARLY THIS EVENING.

* WINDS...SOUTHWEST WINDS AT 15 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...SOME BLOWING DUST WILL BE POSSIBLE EAST AND NORTHEAST
  OF FLAGSTAFF. GUSTY WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
895 
WWUS75 KFGZ 012130
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST SAT NOV 1 2014

AZZ004-006-007-009>017-039-040-020100-
/O.CON.KFGZ.WI.Y.0024.000000T0000Z-141102T0100Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...CHINLE...KAYENTA...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
SHOW LOW...DILKON
230 PM MST SAT NOV 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* TIMING...STRONG GUSTY WINDS WILL CONTINUE THROUGH SUNSET THIS
  EVENING.

* WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 50
  MPH.

* IMPACTS...SOME AREAS OF BLOWING DUST WILL BE POSSIBLE EAST AND 
  NORTHEAST OF FLAGSTAFF. GUSTY WINDS MAY MAKE DRIVING DIFFICULT 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
734 
WWUS75 KFGZ 020058
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
558 PM MST SAT NOV 1 2014

AZZ004-006-007-009>017-039-040-020200-
/O.EXP.KFGZ.WI.Y.0024.000000T0000Z-141102T0100Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...CHINLE...KAYENTA...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
SHOW LOW...DILKON
558 PM MST SAT NOV 1 2014

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

GUSTY SOUTHWEST WINDS WILL CONTINUE TO SLOWLY DIMINISH THIS
EVENING. WINDS SPEEDS WILL REMAIN AT 15 TO 25 MPH THROUGH THE
NIGHT...WITH LOCALLY HIGHER GUSTS NORTHEAST OF THE MOGOLLON RIM.
HOWEVER...WIND ADVISORY LEVELS ARE NO LONGER EXPECTED AND THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 31, 9:35 AM MST, 6 hours 8 minutes earlier.

Area forecast discussion, Oct 31, 9:35 AM MST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
935 AM MST FRI OCT 31 2014

.SYNOPSIS...EXPECT INCREASING SOUTHWEST WINDS TODAY AS A COLD LOW
PRESSURE SYSTEM APPROACHES THE REGION. BY THIS WEEKEND...WINDY AND
COLDER WEATHER WILL DEVELOP AS A COLD FRONT MOVES THROUGH ARIZONA.
THIS SYSTEM WILL BRING A FEW RAIN SHOWERS TO HIGHER ELEVATIONS ON
SATURDAY. BETTER CHANCES FOR RAIN AND SNOW ARRIVE LATE SATURDAY
NIGHT THROUGH SUNDAY EVENING. SNOW LEVELS WILL FALL BELOW 7000 FEET
BY SUNDAY AFTERNOON. DRY WEATHER RETURNS BY TUESDAY...AS WELL AS A
SLOW WARMING TREND.

&&

.DISCUSSION...A DEEP AND COLD TROUGH CENTERED ALONG 130W WILL MOVE
ONSHORE TONIGHT AND WILL AFFECT OUR AREA THROUGH THE WEEKEND. THE
FIRST EFFECTS FROM THIS SYSTEM WILL BE WIND...WITH SOUTHWEST FLOW
STRENGTHENING RAPIDLY TODAY AND TONIGHT AND THEN STAYING STRONG
THROUGH SATURDAY. FLOW WILL THEN DECREASE FROM WEST TO EAST ON
SUNDAY. SFC WINDS THIS AFTERNOON AND TONIGHT WILL STAY BELOW WIND
ADVISORY CRITERIA...WITH THE EXCEPTION OF A SOME LEE SIDE LOCATIONS
LATER TONIGHT. MANY AREAS ON SATURDAY WILL LIKELY NEED A WIND
ADVISORY.

IN ADDITION TO THE WIND...HIGHER PW VALUES TO OUR SOUTH FROM A
DECAYING TROPICAL SYSTEM WILL BE IMPORTED NORTHWARD AS THE TROUGH
APPROACHES. SOME MID-LEVEL CLOUD FORMATION IS LIKELY ON SATURDAY AND
A FEW SHOWERS MAY REACH THE SURFACE AT THE HIGHER ELEVATIONS. BY
LATER SATURDAY NIGHT AND SUNDAY...FRONTAL DYNAMICS AND COLDER AIR
MOVE INTO THE STATE AND SOME LIGHT TO MODERATE QPF WILL DEVELOP AS A
RESULT. THE BEST CHANCE SEEMS TO BE THROUGH THE I-17 CORRIDOR AND
WESTWARD. SNOW LEVELS WITH THIS FRONT WILL REACH BELOW 7000 FEET AND
THE FIRST SNOW OF THE SEASON SEEM PROBABLE FROM FLAGSTAFF WEST. MORE
ON THIS IN THE AFTERNOON PACKAGE. THE FRONT WILL PUSH EAST SUNDAY
AFTERNOON...WITH DRYING FLOW AND RIDGING DEVELOPING AS WE HEAD INTO
NEXT WEEK.

ALL TRENDS DISCUSSED ARE REFLECTED WELL IN THE CURRENT GRIDS. THE
AFTERNOON PACKAGE WILL LIKELY FEATURE HIGHER POPS AND A BIT MORE
FOCUS ON WHERE SNOW MAY FALL...AS WELL AS A WIND ADVISORY. NO SHORT
TERM UPDATES NEEDED THIS MORNING.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS ARE EXPECTED TO
PERSIST THROUGH 18Z SATURDAY. SOUTH WINDS 15-20 KTS WITH GUSTS FROM
25-30 KTS ARE FORECAST THIS AFTERNOON. A FEW -SHRA/-TSRA WILL BE
POSSIBLE EAST OF A K0V7-KPAN LINE AFTER 21Z. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.....PETERSON
AVIATION...AT

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Oct 31, 3:38 AM MST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
338 AM MST FRI OCT 31 2014

AZZ004>018-037>040-010700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
338 AM MST FRI OCT 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL INCREASE TODAY. LOCALIZED GUSTS OF 35 TO 45
MPH ARE POSSIBLE LATE TONIGHT IN THE DONEY PARK AND HOUSE ROCK
VALLEY AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FOR SATURDAY...SOUTHWEST WINDS WILL INCREASE FURTHER AS A PACIFIC
STORM SYSTEM MOVES INTO THE REGION. WIND GUSTS IN THE 35 TO 50
MPH RANGE ARE EXPECTED SATURDAY...ESPECIALLY ALONG AND NORTH OF
THE MOGOLLON RIM. AREAS OF BLOWING DUST COULD DEVELOP IN NORTHEAST
ARIZONA.

IN ADDITION TO THE WINDS...THIS STORM SYSTEM WILL BRING RAIN AND
SNOW SHOWERS TO MANY AREAS OF NORTHERN AND CENTRAL ARIZONA THROUGH
WEEKEND AND INTO EARLY NEXT WEEK. MAINLY ISOLATED RAIN SHOWERS
ARE EXPECTED SATURDAY...WITH MUCH COLDER AIR BRINGING SNOW LEVELS
DOWN BELOW 7000 FEET BY SUNDAY AND MONDAY. A FEW AREAS ABOVE 6500
FEET MAY EVEN SEE A LIGHT DUSTING OF SNOW SUNDAY THROUGH EARLY
MONDAY. THE HIGHER ELEVATIONS OF THE KAIBAB PLATEAU AND THE SAN
FRANCISCO PEAKS COULD SEE 1 TO 3 INCHES OF SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.